| Model Number |
030775 |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/21/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the stapler was received with a full complement of staples.The interlock was engaged.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the reported condition may occur if the firing knob is retracted prior to advancing.When the firing knob is retracted before firing the stapler it engages with the interlock in the handle and prevents the instrument from firing.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter: during cystectomy/ileal conduit, the surgeon clamped the tissue of small intestine and tried to push the firing knob, however it was stiff and could not fire the device at all.Replaced by a new device, the procedure was completed.No injury to the patient.